Alert archive / California / Wind Advisories in 2014

Wind Advisory 3, NWS Phoenix, AZ

April 1, 2014

NWS Phoenix, AZ issued this wind advisory at Apr 1, 2014, 12:08 AM PDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Apr 1, 2014, 12:08 AM PDT (07:08 UTC)
Expired
Apr 1, 2014, 5:00 AM PDT
In force
5 hr
Issued by
NWS Phoenix, AZ

The text

As transmitted, in the capitals the NWS used until 2016.

432 
WWUS75 KPSR 010708
NPWPSR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
1208 AM MST TUE APR 1 2014

.APPROACHING COLD FRONT WILL RESULT IN GUSTY WINDS THIS MORNING.

CAZ033-011200-
/O.NEW.KPSR.WI.Y.0003.140401T0708Z-140401T1200Z/
IMPERIAL COUNTY-
INCLUDING THE CITIES OF...BRAWLEY...CALEXICO...EL CENTRO
1208 AM PDT TUE APR 1 2014

...WIND ADVISORY IN EFFECT ACROSS IMPERIAL COUNTY UNTIL 5 AM PDT
THIS MORNING...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A WIND
ADVISORY FOR IMPERIAL COUNTY THROUGH 5 AM PDT.

* AFFECTED AREA...THE IMPERIAL VALLEY...THE SOUTH SHORES OF THE
  SALTON SEA...AND PORTIONS OF INTERSTATE 8 THROUGH IMPERIAL COUNTY.

* TIMING...UNTIL 5 AM.

* WINDS...25 TO 35 MPH WITH GUSTS TO 40 MPH.

* IMPACTS...STRONG WINDS...CROSS WINDS...AND SUDDEN GUSTS COULD
  IMPACT VEHICULAR TRAVEL THROUGH IMPERIAL COUNTY. ALSO...LOCALLY
  REDUCED VISIBILITIES IN BLOWING DUST AND SAND COULD ALSO OCCUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN
30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND
58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT
AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER
A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA
CAUTION.

&&

$$

VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this wind advisory went out at Mar 31, 9:10 PM PDT, 2 hours 58 minutes earlier.

Area forecast discussion, Mar 31, 9:10 PM PDT, 2 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
910 PM MST MON MAR 31 2014

.SYNOPSIS...
LOW PRESSURE MOVING INTO THE DESERT SOUTHWEST THIS WEEK WILL BRING
BELOW NORMAL TEMPERATURES AND PERIODS OF GUSTY WINDS TO THE REGION
FROM TUESDAY ONWARD THROUGH THE END OF THE WORK WEEK...WITH A SLIGHT
CHANCE FOR SHOWERS FOR WEDNESDAY AND WEDNESDAY NIGHT. A WARMING
TREND IS THEN EXPECTED FOR THE UPCOMING WEEKEND AND EARLY NEXT WEEK
AS HIGH PRESSURE BUILDS BACK NORTHWARD OVER THE WESTERN US.

&&

.DISCUSSION...
STRONGER THAN NORMAL MEAN LAYER FLOW HAS DEVELOPED AHEAD OF A
PACIFIC FRONT AND ASSOCIATED LOW PRESSURE SYSTEM AFFECTING THE WEST
COAST. WINDS HAVE BEEN STRONGEST ACROSS SE CA...WHERE GUSTS HAVE
REACHED 40 MPH IN THE IMPERIAL VALLEY. FURTHER EAST ACROSS
AZ...WINDS ARE NOT QUITE AS STRONG BUT ARE NEVERTHELESS RESULTING IN
RELATIVELY MILD CONDITIONS THIS EVENING. LATEST HI-RES GUIDANCE
SUGGESTS THAT WINDS WILL SUBSIDE AFTER MIDNIGHT ACROSS SOUTH-CENTRAL
AZ BUT WILL REMAIN ELEVATED ACROSS THE WIND-PRONE GAPS/CHANNELS OF
SE CA INCLUDING WESTERN IMPERIAL COUNTY. SOME ADJUSTMENTS TO THE
SHORT-TERM TEMPERATURES WERE MADE THIS EVENING TO ACCOUNT FOR THE
DELAYED ONSET OF RADIATIONAL COOLING.

&&

.PREVIOUS DISCUSSION...
COMPARED TO THEIR PERFORMANCE OVER THE WEEKEND...MEDIUM RANGE
FORECAST MODELS NOW WIDELY AGREEING ON THE TRACK...INTENSITY AND
MOISTURE AVAILABILITY WITH THE PACIFIC TROUGH MOVEMENT. TEMPERATURES
ON TUESDAY ARE EXPECTED TO FALL INTO THE 70S AS THE UPPER TROUGH
BEGINS TO DROP SOUTHWARD INTO SOUTHERN CALIFORNIA. WINDS WILL BE ON
THE INCREASE TUES AS 700MB SW FLOW INCREASES TO 40-45KTS DURING THE
DAY. ANOTHER ROUND OF WINDY CONDITIONS COULD LEAD TO PATCHES OF
BLOWING DUST/SAND...ESPECIALLY ACROSS SOUTHEAST CALIFORNIA WHERE THE
WINDS LOOK TO BE THE STRONGEST WITH DAYTIME GUSTS UP TO 35MPH. GUSTS
OF 25-30MPH WILL BE POSSIBLE BACK INTO SOUTH-CENTRAL ARIZONA...WHICH
COULD ALSO LEAD TO LOCALIZED AREAS OF DUST IMPACTING THE USUAL
SUSPECT AREAS (WEST AND SOUTH OF PHOENIX AND THROUGH SW MARICOPA AND
NW PINAL COUNTIES).

BIGGEST CHANGES TO FORECAST TODAY WERE REFLECTED IN THE POP
GRIDS...WHERE AREAWIDE SLIGHT CHANCES WERE SCALED BACK AND TAPERED
MORE TOWARDS TO CENTRAL AND NORTHERN PORTIONS OF THE FORECAST AREA.
RUN-TO-RUN THE GFS/EURO/GEM ARE STILL ADJUSTING THE SOUTHWARD REACH
OF QPF...SO SLIGHT CHANCE MENTION REMAINS ACROSS SOUTH-CENTRAL
ARIZONA...INCLUDING THE PHOENIX METRO...FOR WEDNESDAY. WITH THE MAIN
TROUGH AXIS/FROPA AND COLD CORE ENTERING INTO THE REGION DURING THE
DAY WEDNESDAY INCLUDED MENTION OF THUNDER IN THE WEATHER GRIDS FOR
THE DAYTIME HOURS. ALONG WITH STEEPENING LAPSE RATES...FROPA WILL
BRING ANOTHER ROUND OF COOLER AIR THROUGH THE COLUMN...DROPPING
TEMPERATURES WELL BELOW EARLY APRIL NORMALS (PHX AT 81 AND YUMA AT
83) INTO THE UPPER 60S/LOW 70S WITH ABUNDANT CLOUD COVER.

THURSDAY THROUGH EARLY NEXT WEEK...
AFTER THE QUICK DEPARTURE OF THE PACIFIC TROUGH TO THE
EAST...SHORTWAVE RIDGE WILL TRANSITION THROUGH THURSDAY SUBTLY
WARMING TEMPERATURES SOLIDLY BACK INTO THE 70S WHILE SKIES STAY
PARTLY CLOUDY. PARTLY CLOUDY AND COOL CONDITIONS WILL CONTINUE
THROUGH FRIDAY AND SATURDAY AS ANOTHER UPPER TROF PUSHES INLAND OVER
THE REGION. PRECIP CHANCES WITH THIS NEXT SYSTEM LOOK EVEN LESS THAN
WHAT WE EXPECT WITH THE MIDWEEK SYSTEM...AS MODEL FORECAST SOUNDINGS
ARE ONLY PUSHING PWATS INTO THE 0.35-0.40 INCH RANGE WITH THIS 2ND
SYSTEM.

A WARMING TREND IS THEN FORECAST TO BEGIN ON SUNDAY...THEN CONTINUE
INTO MONDAY AS RIDGING BUILDS BACK OVER THE WESTERN US...AND THE MAIN
LONG-WAVE TROF BECOMES REESTABLISHED OVER THE EASTERN US. THERE IS A
FAIR AMOUNT OF MODEL DISAGREEMENT ON THE MAGNITUDE OF THIS
WARM UP...WITH THE EURO PUSHING HIGHS INTO THE MID TO UPPER 80S BY
NEXT MONDAY...AND THE GFS FORECASTING HIGHS NEAR 90 FOR THE SAME
TIME...WITH OUR CURRENT FORECAST BEING A BLEND OF THE TWO.

&&

.AVIATION...
SOUTH-CENTRAL ARIZONA INCLUDING KPHX...KIWA...AND KSDL...
SOUTHEAST CALIFORNIA AND SOUTHWEST ARIZONA INCLUDING KIPL AND KBLH...

WINDS WILL WEAKEN TONIGHT BUT SPEEDS WILL REMAIN SOMEWHAT ELEVATED
OVER SOUTHEAST CALIFORNIA AS THE DRY COOL FRONT MOVES THROUGH.
SOUTHWEST WINDS ALOFT WILL REMAIN STRONG. SURFACE WINDS WILL
STRENGTHEN AGAIN DURING THE DAY TUESDAY. SKIES WILL BE CLEAR EXCEPT
FOR SOME MINOR CIRRUS TONIGHT FOLLOWED BY SOME SCATTERED CUMULUS
DURING THE DAY TUESDAY.

AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.

&&

.FIRE WEATHER...
WEDNESDAY THROUGH SUNDAY...
ADDITIONAL PACIFIC LOW PRESSURE SYSTEMS ARE FORECAST TO MOVE INTO
THE REGION...ONE WEDNESDAY AND ANOTHER FRIDAY...BRINGING COOLER AND
BREEZY TO WINDY CONDITIONS EACH DAY. THE STRONGER LOW PRESSURE
SYSTEM WILL BE ON WEDNESDAY AND WILL RESULT IN A SLIGHT CHANCE OF
SHOWERS AND THUNDERSTORMS. MINIMUM RELATIVE HUMIDITIES WEDNESDAY
WILL RANGE FROM 20 TO 25 PERCENT...FALLING TO NEAR THE 15 PERCENT
RANGE THURSDAY THROUGH SUNDAY.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...

AZ...NONE.

CA...NONE.

&&

VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX

DISCUSSION...HIRSCH
PREVIOUS DISCUSSION...NOLTE/PERCHA
AVIATION....AJ
FIRE WEATHER...AJ/VASQUEZ

The office that day

Everything else NWS Phoenix, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 1, 2:17 PM PDTWind AdvisoryPSR8 hr

Nearby

Wind Advisories in California, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.